Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2025, 1:04 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2025, 1:04 PM PDT (20:04 UTC)
- Expired
- Aug 23, 2025, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 3458 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163
WGUS55 KVEF 232004
FFWVEF
CAC071-232315-
/O.NEW.KVEF.FF.W.0042.250823T2004Z-250823T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
104 PM PDT Sat Aug 23 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 415 PM PDT.
* At 104 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Cima and Cima Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3519 11549 3527 11561 3542 11571 3544 11566
3546 11559 3544 11552 3535 11541 3527 11542
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
456
WGUS75 KVEF 232141
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
241 PM PDT Sat Aug 23 2025
CAC071-232315-
/O.CON.KVEF.FF.W.0042.000000T0000Z-250823T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
241 PM PDT Sat Aug 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO COUNTY...
At 241 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Cima and Cima Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3519 11549 3527 11561 3542 11571 3544 11566
3546 11559 3544 11552 3535 11541 3527 11542
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN652
WGUS75 KVEF 232307
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
407 PM PDT Sat Aug 23 2025
CAC071-232317-
/O.EXP.KVEF.FF.W.0042.000000T0000Z-250823T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
407 PM PDT Sat Aug 23 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3519 11549 3527 11561 3542 11571 3544 11566
3546 11559 3544 11552 3535 11541 3527 11542
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 11:00 AM PDT, 2 hours 4 minutes earlier. Its key messages:
- * The Extreme Heat Warnings and Heat Advisories will continue through this evening with temperatures cooling as we head into next week. * Similar to Friday, lingering cloud cover will limit instability across the central portion of our forecast area with convective development favoring the fringes of our forecast area. * Chances for showers and thunderstorms will continue into next week.
Area forecast discussion, Aug 23, 11:00 AM PDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1100 AM PDT Sat Aug 23 2025 .KEY MESSAGES... * The Extreme Heat Warnings and Heat Advisories will continue through this evening with temperatures cooling as we head into next week. * Similar to Friday, lingering cloud cover will limit instability across the central portion of our forecast area with convective development favoring the fringes of our forecast area. * Chances for showers and thunderstorms will continue into next week. && .DISCUSSION...through Friday. Low temperatures this morning will be around 6 to 12 degrees warmer than normal, which will help to keep HeatRisk elevated despite the slight decrease in forecast afternoon high temperatures. As such, the Extreme Heat Warnings and Heat Advisories look good to remain in effect through later this evening. Temperatures will continue to cool as we head into next week, dropping below normal beginning Monday and Tuesday. Once they return, these cooler than normal temperatures will continue through the end of the week. Similar to yesterday, cloud cover from debris clouds from storms in Arizona will limit instability across the central portions of our forecast area. Current infrared and water vapor satellite imagery show these debris clouds from earlier convection currently working their way through our forecast area with additional clouds beginning to push in from the south. It is these additional clouds that will limit daytime heating, therefore decreasing instability this afternoon. Convection is expected to initiate along the fringes of our forecast area where daytime heating will be maximized. Showers and thunderstorms will initially favor higher terrain with additional development possible across lower elevations as outflow boundaries move through. Strong outflow winds, moderate-to-heavy rain, flash flooding, and frequent lightning will be possible with any storms that develop. Outflow winds from distant storms will have the potential to impact area lakes, resulting in choppy waves and hazardous boating conditions. Stronger, more robust storms across the southeastern portions of our forecast area will be capable of 1 inch per hour rain rates or greater. Conditions look better on Sunday in terms of more widespread convection across the area as HiRes models do not show debris clouds moving through overnight and limiting instability during the day. Chances for showers and thunderstorms will continue into next week as moisture lingers across the region. Hazards will remain the same with strong outflow winds, heavy rain, flash flooding, and frequent lightning possible with any storms that develop over the weekend. Around mid-week a weak shortwave trough will approach the coast of California, with the potential to result in more widespread showers and thunderstorms as lift from this trough overlaps with the presence of monsoonal moisture. However, at this point, there remains a wide envelope of possibilities when it comes to what exactly we could see due to interensemble variability regarding the evolution of this system. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Lots of debris clouds continue to pass through the area this morning, which will inhibit heating and likely delay the threat of thunderstorms through early afternoon. Storms could still develop over the mountains early this afternoon, but the better chances for anything to affect the terminal should hold off until late afternoon (if it occurs at all). The main concern with any nearby storms will be erratic gusty winds, with a lower (but not zero) chance of brief heavy rain and lower ceilings. A few light showers could persist into the night. Storms are expected to develop on the mountains again around midday Sunday. Much lower confidence in the temperature forecast due to the cloud cover. The best chances for exceeding 100F will come between 18Z and 04Z. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Main area of convection this morning remains over western Inyo County along the 395 corridor and along the Sierra Crest. Storms this morning have been increasing in coverage and it's likely that development will continue through the afternoon. Some heavy rain, gusty outflow winds, and frequent lightning will be a concern. Other areas of Inyo County will also see areas of scattered thunderstorms through the afternoon. For the remainder of the area, still seeing some debris clouds over the area which will inhibit development for a little while, but by the afternoon we should see areas of isolated to scattered thunderstorms over most areas. The main threats with storms will be erratic gusty winds, locally heavy rain, and low ceilings with terrain obscuration. The threat of afternoon showers and thunderstorms will continue across the region each day through at least Tuesday. However, Tuesday and Wednesday have been consistently showing the potential to be the most impactful days of next week in terms of weather. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:21 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.